Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes red itchy bumps on burn scars?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
My 5 year old son burned part of his hand & wrist about 4 months ago. Now he has developed red itchy bumps only on the scar areas. Is this common? What can we do until we get him in to see his doctor? His last appt was 2 months ago and has not had any problems until now.
Posted Wed, 5 Mar 2014 in Skin Hair and Nails
Answered by Dr. Geetika Paul 19 minutes later
Brief Answer: Eczematous skin changes, should settle soon Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. Your son seems to have developed eczematous skin changes over the scarred areas. You need not worry since this will soon settle with treatment . You just need to apply a topical steroid cream like cortisone over the affected area twice a day . Do not apply any other cream or oil over it . If it is very itchy, you can give him oral antihistamine like benadryl . With treatment , the lesions should settle in a week to ten days time. Hope it helps Please ask if you need any further clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor